- eil ashtiLv 51 decade agoFavorite Answer
Birth-control pills have been used by over 150 million women world-wide. Much attention has been focused on comparing benefits and risks of birth-control pills.
The benefits of taking the birth-control pill, aside from its almost l00% effectiveness in preventing pregnancy, are: less menstrual flow and cramping, lower risk of infection of the uterus and ovaries, a decreased chance of developing ovarian cysts and non-cancerous breast cysts and tumors, less ovarian cancer and uterine cancer, less rheumatoid arthritis, and it may improve acne.
About 40% of women who take birth-control pills will have side effects of one kind or another during the first three months of use. The vast majority of women have only minor, transient side effects. Some of these side effects are: light bleeding between menstrual periods, skipped periods, nausea, weight change, bloating, increase in vaginal infections. Although it is difficult to predict whether a woman will develop one of these minor problems, a problem can often be eliminated by changing to a different birth-control pill. A spotty darkening of the skin on the face may appear and may be permanent.
The most serious side effect associated with the birth-control pill is a greater chance of blood clots, stroke and heart attack. These problems occur in only a small number of women who take the pill. Women who have the most risk of developing these problems are women who smoke, are over thirty-five and women with other health problems such as diabetes, high blood pressure, heart or vascular disease or blood cholesterol and triglyceride abnormalities. Other serious side effects are worsening of migraine headaches, gall bladder disease, increase in blood pressure and an extremely rare liver tumor. Some birth-control pills may cause changes in the levels of fatty substances in the blood. The long-term consequences of these changes are not known. Regular check-ups are important for early detection of these problems.
A good acronym for remembering danger signs is ACHES:
A -for severe abdominal pain
C -for severe chest pain or shortness of breath
H -for severe throbbing headache
E -for eye problems, such as flashing lights or vision disturbance
S -for severe leg pains
Certain drugs for epilepsy and tuberculosis, as well as certain antibiotics can reduce the effectiveness of the birth-control pill. St. John's Wort has also been known to reduce the effectiveness of oral contraceptives. A woman taking birth-control pills should always ask her healthcare provider about any possible effect on birth-control pill effectiveness when another drug is prescribed so that she can use an additional backup method of birth-control.
Taking birth-control pills does not seem to increase a woman's chances of developing cervical cancer or skin cancer. A few months after stopping birth-control pills, women who have taken pills become pregnant just as often as those who have not.
Birth-control pills alone provide no protection against the transmission of AIDS or other sexually transmitted diseases. It is advisable to use condoms with the birth-control pill to help prevent these infections.
- Anonymous3 years ago
2Source(s): Cure Fibroids http://teres.info/FibroidsNaturalTreatment
- Anonymous3 years ago
3Source(s): Cure Ovarian Cysts http://teres.info/OvarianCystMiracle
- How do you think about the answers? You can sign in to vote the answer.
- 1 decade ago
They are actually supposed to STOP ovarian cysts from forming all together.
To put it in layman's terms, every month when you ovulate, a small cyst forms on the surface of your ovary. Once an egg is released, the cyst is supposed to shrink back down and go away on it's own. These are called functional cysts. This is supposed to happen every month.
What the birth control does is actually inhibits the hormones that tell your body to ovulate, so really you aren't supposed to ovulate at all. If you don't ovulate, a cyst shouldn't form. However, there are pregnancy rates for women ON birth control...which means they are in fact ovulating when they shouldn't be, so the pill isn't doing it's job. Probably the only way you could get a cyst while on birth control is if for some reason your body isn't complying with the medicine, and you are still ovulating as normal.
(There are other cysts you can get that DON'T go away and can stay on your ovary for a long period of time, however these are not uncommon in women of child-bearing age. Most of them go away on their own. If it is causing you a lot of discomfort, see your OBGYN and they may change your medication, or opt to remove it by performing a laparascopy.)
- TinaLv 44 years ago
Birth control should prevent ovarian cysts however, when I was on a triphasic pill it did cause me to develope cysts.
- Anonymous6 years ago
The pill is totally not natural and it was a smart business to target women, the pill has several warnings all over it, remember ladies it was invented to make money!
I could go into it but trust me if you really research it you will get the whole story and now even through we know it is horrible to the womens body,they will never take it off the market cause the pharmaceutical companies, pharmacies, Doctors would freak out...the revenue would drop like crazy!
- Anonymous1 decade ago
They are supposed to stop them. But I find see that as untrue. I have been on BC for 5 years now. I never miss a pill take it the same time. And 2 months ago I started to have pain in my ovaries. Whet to my OBGYN and found out i have 5cm Cyst. So either way you are going to have one. You may have one every month and just not know. Thet can go away on their own.
- kimberly MLv 41 decade ago
Ive never heard of birth control causing them. I know a few years back I quit taking the pill just because I felt it uneccessary to spend money when I wasnt being sexually active at the time. I ended up in the bed with horrible cramps for like a week and ended up going to see my OB. She said that I had cysts and to start taking my pill again. She said that it helps prevent them.